English  |  正體中文  |  简体中文  |  Items with full text/Total items : 51296/86402 (59%)
Visitors : 8165577      Online Users : 42
RC Version 7.0 © Powered By DSPACE, MIT. Enhanced by NTU Library & TKU Library IR team.
Scope Tips:
  • please add "double quotation mark" for query phrases to get precise results
  • please goto advance search for comprehansive author search
  • Adv. Search
    HomeLoginUploadHelpAboutAdminister Goto mobile version
    Please use this identifier to cite or link to this item: http://tkuir.lib.tku.edu.tw:8080/dspace/handle/987654321/97727


    Title: A Note on the Frequency Polygon Based on the Weighted Sums of Binned Data
    Authors: Deng, Wen-shuenn;Wu, Jyh-shyang;Chen, Li-ching;Ke, Shun-jie
    Contributors: 淡江大學統計學系;淡江大學數學學系
    Keywords: Edge frequency polygon;Kernel-based weights;Midpoint frequency polygon;Minimum variance weights;Mixture weights;Uniform weights;Primary 62G07;Secondary 62G20
    Date: 2012-05-01
    Issue Date: 2014-04-17 10:51:19 (UTC+8)
    Publisher: Philadelphia: Taylor & Francis Inc.
    Abstract: We revisit the generalized midpoint frequency polygons of Scott (1985), and the edge frequency polygons of Jones et al. (1998) and Dong and Zheng (2001). Their estimators are linear interpolants of the appropriate values above the bin centers or edges, those values being weighted averages of the heights of r, r ∈ N, neighboring histogram bins. We propose a simple kernel evaluation method to generate weights for binned values. The proposed kernel method can provide near-optimal weights in the sense ofminimizing asymptotic mean integrated square error. In addition, we prove that the discrete uniform weights minimize the variance of the generalized frequency polygon under some mild conditions. Analogous results are obtained for the generalized frequency polygon based on linearly prebinned data. Finally, we use two examples and a simulation study to compare the generalized midpoint and edge frequency polygons.
    Relation: Communications in Statistics - Theory and Methods 43(8), pp.1666-1685
    DOI: 10.1080/03610926.2012.673675
    Appears in Collections:[數學學系暨研究所] 期刊論文
    [統計學系暨研究所] 期刊論文

    Files in This Item:

    File Description SizeFormat
    index.html0KbHTML56View/Open
    index.html0KbHTML9View/Open

    All items in 機構典藏 are protected by copyright, with all rights reserved.


    DSpace Software Copyright © 2002-2004  MIT &  Hewlett-Packard  /   Enhanced by   NTU Library & TKU Library IR teams. Copyright ©   - Feedback